Alert archive / Virginia / Flash Flood Warnings in 2011
Flash Flood Warning 78, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 13, 2011, 3:45 PM EDT for 5 counties in Virginia; Charles County, Prince George's County, Maryland. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2011, 3:45 PM EDT (19:45 UTC)
- Expired
- Jul 13, 2011, 6:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
Counties Charles County, MD, Prince George's County, MD, City of Alexandria, VA, City of Manassas, VA, City of Manassas Park, VA, Fairfax County, VA, Prince William County, VA
The radar
The Sterling radar (KLWX), 46 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:20 PM EDT | FLASH FLOOD | 1 Ssw La Plata, MD | SAINT MARYS AVENUE CLOSED DUE TO HIGH WATER. |
| Jul 13, 4:20 PM EDT | FLASH FLOOD | 2 Nnw La Plata, MD | WASHINGTON AVENUE CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 1399 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
197
WGUS51 KLWX 131945
FFWLWX
MDC017-033-VAC059-153-510-683-685-132245-
/O.NEW.KLWX.FF.W.0078.110713T1945Z-110713T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
345 PM EDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN PRINCE GEORGES COUNTY IN CENTRAL MARYLAND...
CITY OF MANASSAS IN NORTHERN VIRGINIA...
CITY OF MANASSAS PARK IN NORTHERN VIRGINIA...
SOUTHERN CITY OF ALEXANDRIA IN NORTHERN VIRGINIA...
CENTRAL PRINCE WILLIAM COUNTY IN NORTHERN VIRGINIA...
SOUTHERN FAIRFAX COUNTY IN NORTHERN VIRGINIA...
NORTHERN CHARLES COUNTY IN SOUTHERN MARYLAND...
* UNTIL 645 PM EDT
* AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL THAT WILL LEAD TO FLASH
FLOODING IN THE WARNED AREA.
* SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN
INCLUDE BULL RUN...BURKE...DALE CITY...FORT BELVOIR...FRANCONIA...
HAYMARKET...HYBLA VALLEY...LAKE RIDGE...LORTON...MANASSAS...
MONTCLAIR...NEWINGTON...THE I395 AND I495 INTERCHANGE...
SPRINGFIELD...WOODBRIDGE...CLINTON...FRIENDLY...INDIAN HEAD...LA
PLATA...OXON HILL...ST. CHARLES...WALDORF...FORT WASHINGTON...
GROVETON...HUNTINGTON AND NATIONAL HARBOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3850 7687 3856 7722 3861 7719 3864 7722
3857 7726 3862 7756 3886 7769 3881 7738
3881 7706 3874 7706 3871 7713 3862 7716
3862 7713 3868 7712 3870 7704 3881 7703
3880 7683 3855 7672
$$
SBK2 follow-up statements
226
WGUS71 KLWX 132107
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
507 PM EDT WED JUL 13 2011
MDC017-033-VAC059-153-510-683-685-132245-
/O.CON.KLWX.FF.W.0078.000000T0000Z-110713T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRINCE GEORGES MD-CITY OF MANASSAS VA-CITY OF MANASSAS PARK VA-
CITY OF ALEXANDRIA VA-PRINCE WILLIAM VA-FAIRFAX VA-CHARLES MD-
507 PM EDT WED JUL 13 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
NORTHERN CHARLES...SOUTHERN FAIRFAX...PRINCE WILLIAM...SOUTHERN CITY
OF ALEXANDRIA...CITY OF MANASSAS PARK...CITY OF MANASSAS AND
SOUTHWESTERN PRINCE GEORGES COUNTIES...
AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR THAT THE VERY
HEAVY RAIN HAS NOW MOVED SOUTH OF THE WARNED AREA. HOWEVER...FLASH
FLOODING MAY TAKE A WHILE TO SUBSIDE...AND SOME CREEKS AND STREAMS
ARE STILL RISING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NATIONAL
HARBOR...HUNTINGTON...GROVETON...FORT WASHINGTON...OXON HILL...
FRIENDLY...CLINTON...SPRINGFIELD...THE I395 AND I495 INTERCHANGE...
NEWINGTON...MANASSAS...LORTON...LAKE RIDGE...HYBLA VALLEY...
HAYMARKET...FRANCONIA...FORT BELVOIR...BURKE AND BULL RUN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3850 7687 3856 7722 3861 7719 3864 7722
3857 7726 3862 7756 3886 7769 3881 7738
3881 7706 3874 7706 3871 7713 3862 7716
3862 7713 3868 7712 3870 7704 3881 7703
3880 7683 3855 7672
$$
SBK892
WGUS71 KLWX 132244
FFSLWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
644 PM EDT WED JUL 13 2011
MDC017-033-VAC059-153-510-683-685-132254-
/O.EXP.KLWX.FF.W.0078.000000T0000Z-110713T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PRINCE GEORGES MD-CITY OF MANASSAS VA-CITY OF MANASSAS PARK VA-
CITY OF ALEXANDRIA VA-PRINCE WILLIAM VA-FAIRFAX VA-CHARLES MD-
644 PM EDT WED JUL 13 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM EDT FOR NORTHERN
CHARLES...SOUTHERN FAIRFAX...PRINCE WILLIAM...SOUTHERN CITY OF
ALEXANDRIA...CITY OF MANASSAS PARK...CITY OF MANASSAS AND
SOUTHWESTERN PRINCE GEORGES COUNTIES...
LAT...LON 3850 7687 3856 7722 3861 7719 3864 7722
3857 7726 3862 7756 3886 7769 3881 7738
3881 7706 3874 7706 3871 7713 3862 7716
3862 7713 3868 7712 3870 7704 3881 7703
3880 7683 3855 7672
$$
SBKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 2:43 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 13, 2:43 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
243 PM EDT WED JUL 13 2011
.SYNOPSIS...
HIGH PRESSURE DOMINATES MID-ATLANTIC WEATHER THROUGH THE WEEKEND.
LOW PRESSURE MAY IMPACT THE AREA EARLY NEXT WEEK.
&&
.NEAR TERM /REMAINDER OF AFTERNOON/...
CURRENT RADAR REFLECTIVITY DEPICTS SHOWERS AND THUNDERSTORMS FIRING
IN FRONT OF A COLD FRONT THAT WILL DRIFT OFF THE ATLANTIC SEABOARD
TONIGHT. SATELLITE IMAGERY SHOWS A TROUGH DIGGING TO THE SOUTHEAST
ACROSS THE MIDATLANTIC STATES. THIS SHORTWAVE TROUGH IS PROVIDING
THE PRIMARY TRIGGER FOR CONVECTION THIS AFTERNOON.
12Z SOUNDINGS INDICATE AN ENVIRONMENT...THAT AFTER WARMING THIS
AFTERNOON...HAS CAPE OF AROUND 1200 J/KG. A JET STREAK CURRENTLY
LOCATED JUST TO THE NORTH OF THE CWA IS HELPING TO PROVIDE A FAIR
AMOUNT OF SHEAR. DCAPE MEASUREMENTS FROM A MODIFIED SOUNDING SHOW
THE POTENTIAL FOR DOWN DRAFTS AROUND 60KT. THE PRIMARY THREAT FOR
CONVECTION THIS AFTERNOON WILL BE IN THE FORM OF DAMAGING WINDS.
CONVECTION SHOULD SPREAD TO THE SOUTH AND EAST ACROSS THE CWA
THROUGH 5 PM. THE MAIN SEVERE THREAT WILL BE AREAS FROM THE DC METRO
SOUTH AND EAST OF I-81. THUNDERSTORMS SHOULD LARGELY BE OUT OF THE
AREA BY EARLY EVENING.
&&
.SHORT TERM /TONIGHT AND THURSDAY/...
HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT. SKIES WILL CLEAR
OVERNIGHT AND REMAIN ONLY PARTLY CLOUDY TOMORROW. TEMPERATURES
TOMORROW WILL BE SLIGHTLY BELOW NORMAL WITH HIGHS IN THE MID 80S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE BUILDS IN THURSDAY NIGHT AND FRIDAY...THEN REMAINS
OVERHEAD THROUGH SATURDAY NIGHT. THIS WILL LEAD TO A SEVERAL DAY
PERIOD OF BELOW NORMAL TEMPERATURES WITH ATYPICALLY LOW RELATIVE
HUMIDITY. MAXIMA SHUD AVERAGE BELOW 85F WITH MINIMA IN M50S-L60S
OUTSIDE OF URBAN CENTERS.
CWA WILL MOST LIKELY BE PRECIP-FREE THRU MON AS SFC RIDGE DEPARTS TO
THE E AND UPR RIDGE BUILDS OVRHD. HOWEVER...WITH INCRG SLY FLOW AND
RISING H8-5 HEIGHTS...TEMPS AND RH WILL GRADUALLY RISE.
LONGWAVE TROF DIGS INTO NERN CONUS AS UPR RIDGE RETROGRADES INTO
CNTRL PLAINS MON NGT THRU TUE NGT. LEE TROF/TERRAIN FEATURES WARRANT
AT LEAST LOW POPS NWRN AREAS DURG THIS PERIOD...AND SFC BNDRY/CDFNT
MAY BE ABLE TO SLIDE SWD INTO RGN BEFORE END OF XTDD PERIOD.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHOWERS AND THUNDERSTORMS AHEAD OF A COLD FRONT COULD LOWER VSBYS
AT AREA TERMINALS UNTIL EARLY THIS EVENING. STRONG WIND GUSTS IN
SHOWERS AND STORMS ARE POSSIBLE. CIGS WILL HOLD STEADY AROUND 4000
TO 5000 FT UNTIL AROUND MIDNIGHT. BEHIND THE FRONT...HIGH PRESSURE
WILL BUILD OVER THE REGION WITH CLEARING SKIES TOMORROW. AN
INCREASING PRESSURE GRADIENT ASSOCIATED WITH THE FROPA WILL CAUSE
NORTHWEST GUSTS TO 20KT LATE THIS EVENING AND INTO EARLY TOMORROW
MORNING.
HIGH PRESSURE WILL BE DRY/VFR CONDS AND LGT WINDS FOR THE END OF WK
AND THIS WKEND ACRS THE TERMINALS.
&&
.MARINE...
SCA IN EFFECT UNTIL 8 AM THU. THE TIGHT PRESSURE GRADIENT
ASSOCIATED WITH THE COLD FRONTAL PASSAGE AND THE HIGH PRESSURE
SYSTEM IN ITS WAKE WILL CAUSE NORTH WIND TO GUSTS ABOVE 18 KT OVER
THE CHESAPEAKE BAY OVERNIGHT.
HIPRES DOMINATES THE WATERS FROM THE END OF THIS WK THRU EARLY NEXT
WEEK. SLY WINDS PREVAIL WITH SPEEDS LIKELY RMNG BELOW SCA THRESHOLDS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 9 AM EDT
THURSDAY FOR ANZ530>534-537-539>541-543.
&&
SYNOPSIS...SBK/CJL
NEAR TERM...CJL
SHORT TERM...SBK
LONG TERM...SBK
AVIATION...SBK/CJL
MARINE...SBK/CJLHazardous weather outlook, Jul 13, 2:29 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 229 PM EDT WED JUL 13 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 141230- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 229 PM EDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER TIDAL POTOMAC RIVER AND PORTIONS OF THE MARYLAND CHESAPEAKE BAY TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY CONTINUES OVER A PORTION OF THE WATERS EARLY THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-141230- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 229 PM EDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT.
In the hours before
Local storm report, Jul 13, 3:15 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
315 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLASH FLOOD 1 ENE TYSONS CORNER 38.92N 77.22W
07/13/2011 FAIRFAX VA CO-OP OBSERVER
ROUTE 123 CLOSED UNDER I-495 DUE TO FLOODING.
&&
EVENT NUMBER LWX1101196
CJLLocal storm report, Jul 13, 3:22 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
322 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM FLASH FLOOD 2 SW WOLF TRAP 38.92N 77.31W
07/13/2011 FAIRFAX VA CO-OP OBSERVER
SWIFT WATER RESCUE CONDUCTED AT INTERSECTION OF HUNTER
MILL RD AND LAWYERS RD.
&&
EVENT NUMBER LWX1101197
CJLLocal storm report, Jul 13, 3:24 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
324 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLASH FLOOD 1 SW HERNDON 38.96N 77.39W
07/13/2011 FAIRFAX VA TRAINED SPOTTER
ALABAMA DRIVE CLOSED DUE TO FLASH FLOODING.
&&
EVENT NUMBER LWX1101198
SBKLocal storm report, Jul 13, 3:27 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
327 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FLASH FLOOD 3 NE HERNDON 39.00N 77.36W
07/13/2011 FAIRFAX VA TRAINED SPOTTER
FOREST HEIGHTS COURT CLOSED DUE TO FLASH FLOODING.
&&
EVENT NUMBER LWX1101199
SBKLocal storm report, Jul 13, 3:29 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
329 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD 2 SW WOLF TRAP 38.92N 77.31W
07/13/2011 FAIRFAX VA CO-OP OBSERVER
SWIFT WATER RESCUE CONDUCTED AT INTERSECTION OF HUNTER
MILL RD AND LAWYERS RD.
&&
CORRECTED EVENT TIME
EVENT NUMBER LWX1101197
SBKLocal storm report, Jul 13, 3:33 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
333 PM EDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD VIENNA 38.90N 77.27W
07/13/2011 FAIRFAX VA TRAINED SPOTTER
CENTER STREET AND ROUTE 123 CLOSED DUE TO FLASH
FLOODING.
&&
EVENT NUMBER LWX1101200
SBKThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:38 PM EDT | Special Weather Statement | LWX | Loudoun | 37 min |
| Jul 13, 2:19 PM EDT | Special Weather Statement | LWX | City of Fairfax | 26 min |
| Jul 13, 2:27 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, City of Winchester | 35 min |
| Jul 13, 2:33 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 42 min |
| Jul 13, 2:37 PM EDT | Special Marine Warning | LWX | 83 min | |
| Jul 13, 2:40 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Fauquier, Loudoun, Prince William | 50 min |
| Jul 13, 2:53 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, Loudoun, City of Alexandria, City of Fairfax, City of Falls Church and 1 more | 37 min |
| Jul 13, 3:07 PM EDT | Flash Flood Warning | LWX | Arlington, Fairfax, Loudoun, Prince William, City of Alexandria, City of Fairfax and 1 more | 3 hr |
| Jul 13, 3:13 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Prince William, Stafford, City of Alexandria | 47 min |
| Jul 13, 3:19 PM EDT | Special Marine Warning | LWX | 86 min | |
| Jul 13, 3:24 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, Fauquier, Loudoun, Prince William, City of Fairfax and 3 more | 41 min |
| Jul 13, 3:44 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Greene, Madison, Page, Rappahannock | 33 min |
| Jul 13, 3:52 PM EDT | Special Marine Warning | LWX | 83 min | |
| Jul 13, 3:54 PM EDT | Special Marine Warning | LWX | 96 min | |
| Jul 13, 3:55 PM EDT | Special Marine Warning | LWX | 95 min | |
| Jul 13, 3:58 PM EDT | Special Weather Statement | LWX | Albemarle | 32 min |
| Jul 13, 4:02 PM EDT | Severe Thunderstorm Warning | LWX | King George | 43 min |
| Jul 13, 4:30 PM EDT | Severe Thunderstorm Warning | LWX | King George | 45 min |
| Jul 13, 4:42 PM EDT | Special Weather Statement | LWX | Orange | 33 min |
| Jul 13, 4:46 PM EDT | Special Weather Statement | LWX | King George, Stafford, City of Fredericksburg | 29 min |
| Jul 13, 4:51 PM EDT | Special Weather Statement | LWX | Albemarle, Greene, City of Charlottesville | 24 min |
| Jul 13, 5:08 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Orange, Spotsylvania | 52 min |
| Jul 13, 5:33 PM EDT | Special Weather Statement | LWX | Spotsylvania | 27 min |
| Jul 13, 6:38 PM EDT | Special Weather Statement | LWX | Buckingham | 37 min |
| Jul 13, 1:43 PM EDT | Special Weather Statement | LWX | Frederick | 32 min |
| Jul 13, 2:00 PM EDT | Special Weather Statement | LWX | Montgomery | 30 min |
| Jul 13, 2:16 PM EDT | Special Weather Statement | LWX | Montgomery | 29 min |
Nearby
Flash Flood Warnings in Virginia, 2011Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.